MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS TROCAR/CANNULA SET; CANNULA, TROCAR, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS TROCAR/CANNULA SET; CANNULA, TROCAR, OPHTHALMIC
Catalog Number 8065751447
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(6).
 
Event or Problem Description
A non healthcare professional reported that the cannula of the puncture system will be left in the flat part of the sclera as a passage for intraocular instruments to enter and exit before surgery.The surgery was completed after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
Corrected information received and stated that the reported event of the puncture system will be left in the flat part of the sclera as a passage for intraocular instruments to enter and exit.Therefore, this event no longer meets reporting requirements, because a serious injury has not occurred, and it is not likely that a recurrence would result in serious injury.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Corrected information received and stated that the reported event of the puncture system will be left in the flat part of the sclera as a passage for intraocular instruments to enter and exit.Therefore, this event no longer meets reporting requirements, because a serious injury has not occurred, and it is not likely that a recurrence would result in serious injury.

Brand Name
EDGEPLUS TROCAR/CANNULA SET
Common Device Name
CANNULA, TROCAR, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18070929
Report Number2028159-2023-01516
Device Sequence Number7769330
Product Code NGY
UDI-Device Identifier00380657514472
UDI-Public00380657514472
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number8065751447
Device Lot Number145JR5
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown